MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PELVIC ARM 225MM; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PELVIC ARM 225MM; FORCEPS
Catalog Number 398.753
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported on an unknown date, during assembly in sterile processing department, the pelvic arm had a broken arm release button.There was no patient and procedure involvement.  this complaint involves one (1) device.  this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 398.753; lot: 170103-501; manufacturing site: selzach; supplier: (b)(4); release to warehouse date: july 11, 2017.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and material hardness criteria at the time of release with no issues documented during the manufacturing process.Material certificate with correct hardness is documented in certificate of conformance (coc) from supplier.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Visual inspection: the pelvic arm 225mm was received at us cq with the interlocking component, shaft and spring separated from the housing of the instrument.This is consistent with the reported complaint condition of broken.Therefore, the complaint is confirmed.During visual inspection, there is a weld holding the button to the interlock and it appears as though the weld did not hold.Functional test: the interlock, shaft and spring fell apart and were assembled into the housing, however, it would not hold since it is no longer welded together.Therefore, the interlock, shaft and spring fell apart again.The complaint was able to be replicated since the components will not hold.Dimensional inspection: dimensional analysis was completed.The outer diameter of the cylindrical portion of the interlock is within specification of 3.95 mm to 3.93 mm, based on drawing.The hole in the housing where the interlock fits in measured 4.05 mm.The end of the shaft measured within specification of 2.47 mm to 2.49 mm per drawing.The 2.5 mm hole on the interlock was not able to be measured accurately since this portion of the device was welded.Document/specification review: the following drawings were reviewed: - pelvic arm f/ collinear reduction clamp - interlocking collinear reduction clamp - housing - interlock - shaft conclusion: the complaint condition is confirmed as the pelvic arm was received with the interlocking component, shaft and spring separated from the housing.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.

Brand Name
PELVIC ARM 225MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8262821
Report Number2939274-2019-55965
Device Sequence Number10798389
Product Code HTD
UDI-Device Identifier10886982201577
UDI-Public(01)10886982201577
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.753
Device Lot Number170103-501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer01/23/2019
02/12/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date02/11/2019
02/19/2019
Patient Sequence Number1